Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 139, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jul 2, 2021, 2:15 PM PDT. It took effect at Jul 3, 2021, 4:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2021, 2:15 PM PDT (21:15 UTC)
- In effect from
- Jul 3, 2021, 4:00 PM PDT
- Expired
- Jul 4, 2021, 5:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
739 WHUS76 KSEW 022115 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 215 PM PDT Fri Jul 2 2021 PZZ131-132-030515- /O.NEW.KSEW.SC.Y.0139.210703T2200Z-210704T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 215 PM PDT Fri Jul 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM SATURDAY TO 3 AM PDT SUNDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 3 PM Saturday to 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-030515- /O.EXT.KSEW.SC.Y.0138.000000T0000Z-210704T1000Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 215 PM PDT Fri Jul 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
6 follow-up statements
496 WHUS76 KSEW 030337 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 837 PM PDT Fri Jul 2 2021 PZZ170-173-176-031145- /O.CON.KSEW.SC.Y.0138.000000T0000Z-210704T1000Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 837 PM PDT Fri Jul 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-031145- /O.CON.KSEW.SC.Y.0139.210703T2200Z-210704T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 837 PM PDT Fri Jul 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SATURDAY TO 3 AM PDT SUNDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 3 PM Saturday to 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
731 WHUS76 KSEW 030915 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 215 AM PDT Sat Jul 3 2021 PZZ170-173-176-031715- /O.EXT.KSEW.SC.Y.0138.000000T0000Z-210704T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 215 AM PDT Sat Jul 3 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 11 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-031715- /O.EXT.KSEW.SC.Y.0139.210704T0100Z-210704T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 215 AM PDT Sat Jul 3 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SUNDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 6 PM this evening to 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
001 WHUS76 KSEW 031525 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 825 AM PDT Sat Jul 3 2021 PZZ170-173-176-032330- /O.CON.KSEW.SC.Y.0138.000000T0000Z-210704T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 825 AM PDT Sat Jul 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 11 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-032330- /O.CON.KSEW.SC.Y.0139.210704T0100Z-210704T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 825 AM PDT Sat Jul 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SUNDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 6 PM this evening to 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
381 WHUS76 KSEW 032124 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 224 PM PDT Sat Jul 3 2021 PZZ131-132-040530- /O.EXT.KSEW.SC.Y.0139.210703T2300Z-210704T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 224 PM PDT Sat Jul 3 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-040530- /O.CON.KSEW.SC.Y.0138.000000T0000Z-210704T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 224 PM PDT Sat Jul 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 11 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
614 WHUS76 KSEW 040331 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 831 PM PDT Sat Jul 3 2021 PZZ131-132-041145- /O.CON.KSEW.SC.Y.0139.000000T0000Z-210704T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 831 PM PDT Sat Jul 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-041145- /O.CON.KSEW.SC.Y.0138.000000T0000Z-210704T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 831 PM PDT Sat Jul 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 11 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
601 WHUS76 KSEW 040908 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 208 AM PDT Sun Jul 4 2021 PZZ131-132-041715- /O.CON.KSEW.SC.Y.0139.000000T0000Z-210704T1200Z/ /O.NEW.KSEW.SC.Y.0140.210705T0000Z-210705T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 208 AM PDT Sun Jul 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT MONDAY... * WHAT...For the first Small Craft Advisory, west winds 15 to 25 kt. For the second Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 5 AM PDT early this morning. For the Small Craft Advisory, from 5 PM this afternoon to 5 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-041715- /O.CON.KSEW.SC.Y.0138.000000T0000Z-210704T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 208 AM PDT Sun Jul 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 2, 9:19 AM PDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jul 2, 9:19 AM PDT, 4 hours 56 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
919 AM PDT Fri Jul 2 2021
.SYNOPSIS...Primarily dry weather will persist over the next week
as a fairly typical weather pattern remains in place across the
Pacific Northwest for this time of year. Diurnal marine pushes
will bring morning clouds to the region and will give way to warm
afternoons with plenty of sunshine over the next several days.
&&
.SHORT TERM /TODAY THROUGH SUNDAY/...No updates this morning, as
the current forecast remains on track. Plenty of stratus this
morning, with some improvement into the afternoon. Previous short
term discussion follows.
Latest satellite imagery early this morning shows another round
of marine stratus across the majority of western Washington. With
onshore gradients trending weaker than yesterday, expect clouds to
linger into the late morning and early afternoon hours, before
scattering out across portions of the interior lowlands. However,
given a stronger cross-Cascade gradient, could see some stratus
linger in areas of the Cascades through the day today.
Flow aloft will remain rather zonal today and Saturday, as the
upper level high that brought us our heatwave earlier in the week
situates itself across the Northern Plains and an upper level low
just offshore Northern California sinks further southeastward
across the Pacific. A few weak disturbances look to move across
British Columbia today and Saturday, however these will not have
much impact to the region as they remain well to the north. Weak
troughing developing across the region on Sunday looks to enhance
low level onshore flow, with the next stronger marine push likely
Saturday night into Sunday. Overall, expect dry weather with
morning marine stratus and afternoon sun through the holiday
weekend. With 500mb heights primarily in the 580 dms, expect
temperatures to be in the upper 70s to mid 80s for the interior
through the weekend. Temperatures will remain a bit cooler on the
coast, primarily in the upper 60s to low 70s. Currently, Saturday
is expected to be the warmest day of the weekend.
One last thing to mention will be the recent smoke from the
wildfires in British Columbia-latest model data continues to
suggest that smoke will drift southward into our region today and
into Saturday. Both model data and local air quality agencies
suggest that smoke is expected to remain elevated across portions
of the area, however some near-surface impacts may be possible in
higher elevations across the Cascades. Have maintained the mention
of haze with the morning forecast package-mainly for areas near
and adjacent to the Canadian border and extending south over the
Cascades and adjacent hills for this afternoon into Saturday. Will
continue to monitor the latest smoke model data and observations
through the weekend and refine the forecast as necessary. 14
.LONG TERM /MONDAY THROUGH THURSDAY/...Overall, a warm and dry
pattern looks to continue into the extended period. Zonal flow
will continue into early next week with some weak upper level
disturbances passing to the north over British Columbia. This
could lead to additional cloud cover and breezier onshore winds at
times. Otherwise, troughing looks to influence the Pacific
Northwest near midweek as high pressure builds across the
Southwestern US and an upper level trough strengthens across the
NE Pacific. Confidence continues to remain low going into midweek,
regarding track and timing of the upper level trough moving
inland. Recent guidance suggests the main energy will remain
north of the area, however will need to continue to monitor how
this trends in the coming days. 14
&&
.AVIATION...Westerly flow aloft continues with light low
level onshore flow. The air mass is dry and stable with the
exception of a marine layer west of the Cascade crest that extends
up through 6000 feet. Widespread low MVFR and areas of IFR ceilings
will gradually lift this afternoon with VFR expected across most of
the region after 22Z-00Z. Stratus will redevelop overnight with
low MVFR or IFR ceilings expected again Saturday morning.
KSEA...IFR/low MVFR will lift this afternoon with VFR expected near
or after 22Z. Low MVFR or IFR expected again 09Z-16Z Saturday
morning. Surface winds W/SW less than 7 knots becoming W/NW after
00Z. 27
&&
.MARINE...High pressure over the NE Pacific will maintain
onshore flow across western Washington into this weekend. Highest
wind and waves will be found at the outer Coastal Waters and
through the Strait of Juan de Fuca with Small Craft Advisory winds
likely. Highest winds through the strait will be during the late
afternoon and overnight hours. 33
&&
.FIRE WEATHER....Onshore flow will continue through the next several
days. This flow pattern will keep relative humidity fairly high at
night and even during the day. Relative humidity values will
lower a bit during the day early next week to near 35-45% mostly
in the mountain zones. Temperatures will remain above normal and
no precipitation is expected over the next week. Additionally,
Mid-level Haines values of 6 are possible along the Cascade crest
this weekend. Currently, none of the zones are reaching Red Flag
Criteria, however, with the continued drying of all fuels there
remains an elevated fire danger for portions of Western
Washington.
Finer fuels like grasses, brush, and shrubs throughout Western
Washington have certainly cured or have very low moisture content.
This continues to promote a prime environment for roadside and brush
fires and as such, drivers are highly encouraged to check and secure
anything that may be dangling from any trailers or undercarriages,
as these may create sparks. Additionally, any smokers are strongly
encouraged to extinguish and leave butts in car ashtrays, as
flinging them out the window could also lead to roadside fires.
&&
.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 PM PDT Saturday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm.
&&
www.weather.gov/seattleNearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.